I'm not really sure as far as physical problems which is the same as with many if not most drugs taken during pregnancy. There are various pregnancy categories listed for certain drugs such as X which means the drug should never be taken during pregnanc such as drugs in the Benzodiazepene family. Valium, dalmane Ect. I'm not sure which category these 2 drugs fall under but with narcotics, depending on the dosage and amount taken as well as what trimester these drugs were taken I know the baby stands a chance of being born addicted. I know this not only from my clinical experience as a nurse but also from experience dealing with Rehabilitation Centers for Addicted Pregnant Women. I hope this has answered your question to some degree. Cindi
You say that you just take enough to get high and when they are gone you just wait it out? I take pain meds too but don't get a high from them. They just kill the pain. But I do relate to your predicament all too well. Somehow you are going to have to ween yourself off of the Percocet. The pain you are living with is between your ears. Most of us here know what you are going through, believe me.
Hello board. I mean no disrespect to Mickey for barging in on her thread but I can never get permission to start a new post.
I have been taking Percocet by prescription since 8/00 for a pain in my upper side. My doc tried just about everything before he let me hsve the Percs. Ibuprofen, Zanaflex, Flexeril, Imiprimine, Etodolac, Prednisone, Vicodan, Napoxen, Ultram...We tried a TENS unit, CT scan, Xrays, bone scan and most recently a nerve block injection from an anastesiologist. Everything looks normal but the pain is still there. Since last Aug I have taken around 525 doses (5mg) of Percocet. Needless to say, I have a problem. My do has tried to wean me from 3/day to 1/day but I just take as many as I need to get high and when they are gone, I wait it out. I do not drink (AA for 3+ years) and am otherwise a decent member of society. But I need help. I am going to have to live with the pain. But I am scared that as soon as I tell my doc about my problem, I am going to get cut off cold turkey and am afraid I will do something illegal to obtain more. I wish I knew that if I admitted my problem that they would help me wean off of them. Cold turkey is scaring the hell out of me, I am sure most of you can relate.
I agree with Mickey, We know all to well the predicament you are in. It is a terrible cycle. Even if you do run out of your percs and have to do the cold turkey dance, you will just get more again and history will repeat itself. Either you make a firm commitment to wean yurself off of them or you need to get some professional help for detox. Then you need to start working to stay off of the drugs. Luckily you have the fear of doing something illegal, I did not have the fear and I did something really illegal and faced the consequences. You say you are in AA. I go to NA. To each his own. But abstinance from all mood altering chemicals is the route I have to take to be ok. The choice is yours. Either way you have to break the cycle because it will only get worse. Trust me....It does not get better all by itself. Good Luck Cindi
maybe you'd do better on OxyContin, which is a time release percodan, but if used as prescribed, it might bring some stability to your use, rather than binging, wtihdrawing and binging again. I have disk problems and don't use Oxy as a rule, but when i have taken them as they are meant to be taken (not chewed up or broken, I mean) I got pretty effective relief and I also got just enough of the opiate high I like. It was better than the percs, anyway.
Sorry Tom but I have to disagree with the advice to sunny about getting off the percs and other narcs and turning to oxycontin. Substitution is really not the answer when she seems to be looking for a way off the narcotics. She is pretty much admitting that her addiction is worse than the pain itself and she can live with the discomfort. We all look for a softer, kinder way to get off the drugs. We don't like the detox and withdrawals but we are the ones that put ourselves in that situation. She has a hard time getting off the percocets oxys would be just as hard to get off of and of course being addicts she would just start taking too many oxys as well. When people are chronic pain people and the pain is severe and they are suffering the last thing these people are looking for is the "nice opiate high" you described in your comment maybe this is why chronic pain people have a hard time obtaining medication that will help them when us addicts can get pretty much what we are looking for. Janet
I tend to agree with Tom concerning the oxycontin. I put myself through cold turkey 4 months ago, and, looking back, I think it could have been much safer and easier on me to use oxycontin to "wean off". I have to admit, I think like Tom about the opiate high. It's probably not the best way to phrase it to someone asking for help to get clean; but it is the way most of us think. You seem to be very much aware that you do have a problem with these pills. I wish you the best of luck, however you achieve the end result.
Does anyone know anything about OxyFast? By "know" anything, I guess I am wondering if any of you have used it and how withdrawal was. I am taking this drug for SEVERE breakthrough pain in between 2 major surgeries.
It is strong so I am worried this one will be a tough one to lose the physiological dependence....
Oxyfast is just a concentrated liquid form of oxycodone, so the risks, side effects, abuse issues would be the same as any other oxycodone or hydrocodone (Percocet, Vicodan, Oxycontin) The drug references list them as equipotent milligram for milligram.. one ml of Oxyfast is supposed to equal 20mgs of percocet (but no tylenol)
Also we are not the kind of site that we will tell you what drugs will get you high so if that is what you are looking for this isn't really the place.
If you need help getting off of drugs or pills we can support you and offer you advice from our own experiences.
I have a friend who is hooked on Oxycontin. She snorts the drug and is at a 8-10 pill habit per day. We were searching through her stuff and found a bottle that said Etodolac. The pills were grey and the bottle said they are 500mg's. My question is, does this pill do the similar things as the Oxy? Please fill me in with any information that could help me understand this whole thing. We are in the process of setting up an intervention, however any info to help us with this situation would be great.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.